Alert archive / South Dakota / Wind Advisories in 2020
Wind Advisory 16, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Sep 29, 2020, 2:30 PM CDT for 26 counties in South Dakota. It took effect at Sep 30, 2020, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2020, 2:30 PM CDT (19:30 UTC)
- In effect from
- Sep 30, 2020, 10:00 AM CDT
- Expired
- Sep 30, 2020, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Aberdeen, SD
All 26 counties
Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 68 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2293 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601 WWUS73 KABR 291930 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 230 PM CDT Tue Sep 29 2020 SDZ003>011-015>023-033>037-045-048-051-300330- /O.NEW.KABR.WI.Y.0016.200930T1500Z-201001T0100Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 230 PM CDT Tue Sep 29 2020 /130 PM MDT Tue Sep 29 2020/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM CDT /7 PM MDT/ WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, north central and northeast South Dakota. * WHEN...From 10 AM CDT /9 AM MDT/ to 8 PM CDT /7 PM MDT/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Dorn
4 follow-up statements
574 WWUS73 KABR 300057 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 757 PM CDT Tue Sep 29 2020 SDZ003>011-015>023-033>037-045-048-051-301100- /O.CON.KABR.WI.Y.0016.200930T1500Z-201001T0100Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 757 PM CDT Tue Sep 29 2020 /657 PM MDT Tue Sep 29 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM CDT /7 PM MDT/ WEDNESDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, north central and northeast South Dakota. * WHEN...From 10 AM CDT /9 AM MDT/ to 8 PM CDT /7 PM MDT/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
905 WWUS73 KABR 301001 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 501 AM CDT Wed Sep 30 2020 SDZ003>011-015>023-033>037-045-048-051-301900- /O.CON.KABR.WI.Y.0016.200930T1500Z-201001T0100Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 501 AM CDT Wed Sep 30 2020 /401 AM MDT Wed Sep 30 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Northwest winds 20 to 35 mph with gusts in excess of 45 mph expected. * WHERE...Portions of central, north central and northeast South Dakota. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Parkin
385 WWUS73 KABR 301625 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1125 AM CDT Wed Sep 30 2020 SDZ003>011-015>023-033>037-045-048-051-010100- /O.CON.KABR.WI.Y.0016.000000T0000Z-201001T0100Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 1125 AM CDT Wed Sep 30 2020 /1025 AM MDT Wed Sep 30 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Portions of central, north central and northeast South Dakota. * WHEN...Until 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Mohr
579 WWUS73 KABR 010054 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 754 PM CDT Wed Sep 30 2020 SDZ003>011-015>023-033>037-045-048-051-010200- /O.EXP.KABR.WI.Y.0016.000000T0000Z-201001T0100Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 754 PM CDT Wed Sep 30 2020 /654 PM MDT Wed Sep 30 2020/ ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... The advisory will be allowed to expire since the wind will continue to diminish over the region this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Sep 29, 1:07 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 29, 1:07 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 107 PM CDT Tue Sep 29 2020 .UPDATE... Issued at 1247 PM CDT Tue Sep 29 2020 See below for an aviation forecast discussion for the 18Z TAFs. UPDATE Issued at 1032 AM CDT Tue Sep 29 2020 It's probably going to get rather windy by early this afternoon, especially for folks out over portions of north central and northeast South Dakota. There is a relatively low probability of marginal wind advisory criteria being achieved today. A better chance for more widespread low-end wind advisory criteria is still showing up in model data for Wednesday. No major changes planned to the today period forecast, at this time. UPDATE Issued at 624 AM CDT Tue Sep 29 2020 See updated aviation discussion below. && .SHORT TERM...(Today through Wednesday Afternoon) Issued at 320 AM CDT Tue Sep 29 2020 An upper level trough currently extends from the western Great Lakes to Texas early this morning, and will gradually slide eastward today with northwest flow becoming dominant over the Northern Plains. As ridging builds over the western part of the country late tonight and Wednesday, will see another trough begin to dig east of the region. At the surface, currently seeing some weak echoes on radar to the north of the CWA, but fairly dry low level air is in place, so don't expect much, if any, precipitation is making it to the surface. A frontal boundary currently extending from south central Canada to central Montana will track southward and across the CWA today, but will do little more than shift the winds from westerly to northwesterly. Breezy conditions and decent WAA will occur ahead of this boundary, allowing for today to be the warmest day of the week. A decent pressure gradient develops between low pressure to the east and high pressure to the west on Wednesday, with windy conditions developing. No precipitation is expected during the short term period. High temperatures today will range from the mid 60s east to the mid 70s west, with lows tonight in the mid to upper 40s. Highs on Wednesday will be in the upper 50s to mid 60s. .LONG TERM...(Wednesday Evening through Monday) Issued at 320 AM CDT Tue Sep 29 2020 The overall pattern stays pretty consistent through the long term, with the upper trough digging through the eastern CONUS, and northwest flow aloft for our region into next week. This pattern will keep us in below average temperatures through most of the out period. Mostly dry conditions can be expected, though there's a small chance for precip on Saturday as a wave rotates through the midwest. Moisture levels look to be low, so any amounts should be minimal. The larger concern through the long term will be frost potential for Thursday night into Friday morning. Surface high pressure pushing through the region will result in light winds and low temperatures at or near freezing. There is some model inconsistency with potential cloud cover Friday morning, which may inhibit frost potential. Near the end of the long term, the upper ridge over the western CONUS begins to shift eastward, and the region will see a warming trend towards near normal for this time of year. Highs should rebound back to the upper 60s and low 70s by next Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1247 PM CDT Tue Sep 29 2020 Terminals KABR,KATY,KPIR,KMBG VFR conditions will prevail across the area this afternoon through Wednesday morning. Gusty west-northwest winds up to around 35 knots will persist through early this evening, before diminishing some overnight. Gusty northwest winds up to around 40 knots will be possible on Wednesday. ***Construction to improve taxiways at both KABR/KPIR terminals may cause an occasional temporary visibility reduction due to blowing dust (bldu), mainly during daytime hours UFN.*** && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Dorn SHORT TERM...Parkin LONG TERM...Dye AVIATION...Dorn
Hazardous weather outlook, Sep 29, 4:14 AM CDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 414 AM CDT Tue Sep 29 2020 MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-300915- Traverse-Big Stone-McPherson-Brown-Marshall-Roberts-Edmunds-Day- Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-Hyde-Hand-Buffalo- 414 AM CDT Tue Sep 29 2020 This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SDZ003-004-009-015-016-033>035-045-048-300915- Corson-Campbell-Walworth-Dewey-Potter-Stanley-Sully-Hughes-Jones- Lyman- 414 AM CDT Tue Sep 29 2020 /314 AM MDT Tue Sep 29 2020/ This Hazardous Weather Outlook is for central South Dakota and north central South Dakota. .DAY ONE...Today and tonight. Dry and windy conditions will lead to elevated fire danger this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Dry and windy conditions will lead to elevated fire danger Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Parkin
Nearby
Wind Advisories in South Dakota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.